Alert archive / Mississippi / River Flood Warnings in 2022
River Flood Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 1, 2022, 9:06 AM CST for Attala County, Holmes County, Mississippi. It took effect at Dec 2, 2022, 1:00 PM CST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 1, 2022, 9:06 AM CST (15:06 UTC)
- In effect from
- Dec 2, 2022, 1:00 PM CST
- Expired
- Dec 4, 2022, 9:45 AM CST
- In force
- 45 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
752
WGUS44 KJAN 011506
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
906 AM CST Thu Dec 1 2022
...The National Weather Service in Jackson MS has issued a Flood
Warning for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties.
For the Big Black/Homochitto...including West, Bentonia, Bovina,
Rosetta...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening at 715 PM CST.
&&
MSC007-051-020315-
/O.NEW.KJAN.FL.W.0101.221202T1900Z-221206T1200Z/
/WSTM6.1.ER.221202T1900Z.221204T0000Z.221205T1800Z.NO/
906 AM CST Thu Dec 1 2022
...FLOOD WARNING IN EFFECT FROM FRIDAY AFTERNOON TO TUESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Black River At West.
* WHEN...From Friday afternoon to Tuesday morning.
* IMPACTS...At 17.0 feet, Several thousand acres of agricultural and
lowland become inundated.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Thursday the stage was 13.6 feet.
- Forecast...The river is expected to rise above flood stage
early tomorrow afternoon to a crest of 16.5 feet Saturday
evening.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Fri Sat Sun
Big Black River
West 15.0 13.6 Thu 8 am CST 14.9 16.4 16.0
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
25 follow-up statements
489
WGUS84 KJAN 021633
FLSJAN
Flood Statement
National Weather Service Jackson MS
1033 AM CST Fri Dec 2 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
For the Big Black/Homochitto...including West, Bentonia, Bovina,
Rosetta...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued this evening between 8 PM and 10
PM CST.
&&
MSC007-051-030445-
/O.EXT.KJAN.FL.W.0101.221204T0150Z-221206T0320Z/
/WSTM6.1.ER.221204T0150Z.221204T1800Z.221205T0920Z.NO/
1033 AM CST Fri Dec 2 2022
...FLOOD WARNING NOW IN EFFECT FROM SATURDAY EVENING TO LATE MONDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Black River At West.
* WHEN...From Saturday evening to late Monday evening.
* IMPACTS...At 15.0 feet, Lowlands and agricultural land near the
river begin to flood.
* ADDITIONAL DETAILS...
- At 9:45 AM CST Friday the stage was 11.8 feet.
- Forecast...The river is expected to rise above flood stage
Saturday evening to a crest of 16.5 feet early Sunday
afternoon. It will then fall below flood stage early Monday
morning.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
West 15.0 11.8 Fri 9 am CST 13.2 16.5 13.6
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
NF898
WGUS84 KJAN 030051
FLSJAN
Flood Statement
National Weather Service Jackson MS
651 PM CST Fri Dec 2 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
For the Big Black/Homochitto...including West, Bentonia, Bovina,
Rosetta...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Saturday morning at 700 AM CST.
&&
MSC007-051-031300-
/O.CON.KJAN.FL.W.0101.221204T0150Z-221206T0320Z/
/WSTM6.1.ER.221204T0150Z.221204T1800Z.221205T0920Z.NO/
651 PM CST Fri Dec 2 2022
...FLOOD WARNING REMAINS IN EFFECT FROM SATURDAY EVENING TO LATE
MONDAY EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Black River At West.
* WHEN...From Saturday evening to late Monday evening.
* IMPACTS...At 17.0 feet, Several thousand acres of agricultural and
lowland become inundated.
* ADDITIONAL DETAILS...
- At 5:45 PM CST Friday the stage was 11.3 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow evening to a crest of 16.5 feet early Sunday
afternoon.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sat Sun Mon
Big Black River
West 15.0 11.3 Fri 5 pm CST 14.6 16.2 12.9
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$342
WGUS84 KJAN 040215
FLSJAN
Flood Statement
National Weather Service Jackson MS
815 PM CST Sat Dec 3 2022
...The Flood Warning is extended for the following rivers in
Mississippi...
Big Black River At West affecting Attala and Holmes Counties.
For the Big Black/Homochitto...including West, Bentonia, Bovina,
Rosetta...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning at 815 AM CST.
&&
MSC007-051-041415-
/O.EXT.KJAN.FL.W.0101.000000T0000Z-221206T0748Z/
/WSTM6.1.ER.221204T1440Z.221205T0000Z.221205T1348Z.NO/
815 PM CST Sat Dec 3 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Black River At West.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 15.0 feet, Lowlands and agricultural land near the
river begin to flood.
* ADDITIONAL DETAILS...
- At 7:45 PM CST Saturday the stage was 12.5 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning and crest at 16.0 feet tomorrow evening.
- Flood stage is 15.0 feet.
&&
Fld Observed Forecasts (6 pm CST)
Location Stg Stg Day/Time Sun Mon Tue
Big Black River
West 15.0 12.5 Sat 7 pm CST 16.0 13.4 10.5
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
NP122
WGUS84 KJAN 040504
FLSJAN
Flood Statement
National Weather Service Jackson MS
1104 PM CST Sat Dec 3 2022
...The Flood Warning continues for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
For the Big Black/Homochitto...including West, Bentonia, Bovina,
Rosetta...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Sunday morning at 1115 AM CST.
&&
MSC007-051-041715-
/O.CON.KJAN.FL.W.0101.000000T0000Z-221206T0748Z/
/WSTM6.1.ER.221204T1440Z.221205T0000Z.221205T1348Z.NO/
1104 PM CST Sat Dec 3 2022
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big Black River At West.
* WHEN...Until early Tuesday morning.
* IMPACTS...At 15.0 feet, Lowlands and agricultural land near the
river begin to flood.
* ADDITIONAL DETAILS...
- At 10:45 PM CST Saturday the stage was 12.7 feet.
- Forecast...The river is expected to rise above flood stage
tomorrow morning to a crest of 16.0 feet tomorrow evening.
- Flood stage is 15.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Observed Forecasts (12 am CST)
Location Stg Stg Day/Time Mon Tue Wed
Big Black River
West 15.0 12.7 Sat 10 pm CS 15.8 12.3 10.1
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
DB256
WGUS84 KJAN 041545
FLSJAN
Flood Statement
National Weather Service Jackson MS
945 AM CST Sun Dec 4 2022
...The Flood Warning is cancelled for the following rivers in
Mississippi...
Big Black River At West affecting Holmes and Attala Counties.
MSC007-051-041645-
/O.CAN.KJAN.FL.W.0101.000000T0000Z-221204T1545Z/
/WSTM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
945 AM CST Sun Dec 4 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Black River At West.
* ADDITIONAL DETAILS...
- At 8:45 AM CST Sunday the stage was 12.9 feet.
- Forecast...The river is expected to gradually fall over the
next few days.
&&
Fld Observed Forecasts (12 pm CST)
Location Stg Stg Day/Time Mon Tue Wed
Big Black River
West 15.0 12.9 Sun 8 am CST 12.5 11.4 8.7
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$
sas20What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 1, 6:04 AM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Dec 1, 6:04 AM CST, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service Jackson MS 604 AM CST Thu Dec 1 2022 ...New AVIATION... .DISCUSSION... Issued at 420 AM CST Thu Dec 1 2022 Today through tonight: Cool and dry conditions will continue over the forecast area as surface high pressure centered over the Tennessee Valley maintains strong influence. After a chilly start to today with temperatures near freezing, we'll see highs reach the 50s for the most part, but increasing cirrus associated with an active subtropical jet stream may hamper warming a bit, especially north of the I-20 corridor. Lows tonight will not be quite as chilly as the surface high shifts east and the airmass begins to modify. /EC/ Friday through Wednesday: Broad surface ridging over the eastern CONUS will continue to retreat on Friday as a potent shortwave swings into the Upper Plains sending a cold front into the Ohio Valley and Mid South Friday night into Saturday. The brief window of moisture recovery ahead of this system should be enough for a bout of showers and perhaps an isolated storm mainly north of I-20 Friday evening then shifting farther southward with the front on Saturday. Coverage/rain chances will generally decrease farther south as the system begins to outrun upper support. With mid/upper level flow becoming more zonal this weekend, the front will stall Saturday night into Sunday near the Gulf Coast or over the South MS/South LA before wavering back northward early next week. The close proximity of the front will keep periodic rain chances in the forecast throughout this time frame as minor mid/upper disturbances traverse eastward. Guidance depicts another more pronounced disturbance during the middle of next week, which would push the front back southward into the region around the late Tuesday/Wednesday time frame. With greater cloud cover and periodic showers around, temperatures will remain mild for most of the forecast period, with near normal high temps and above normal low temps most days. Sunday will be somewhat of an exception as the front brings a brief intrusion of cooler and drier air to much of the area, but even then, south MS and central LA may see little change in airmass before the front returns northward. /DL/ && .AVIATION... (12Z TAFS) Issued at 603 AM CST Thu Dec 1 2022 VFR conditions and light northeast wind will prevail through the forecast period. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 38 67 59 / 0 0 0 30 Meridian 54 36 64 55 / 0 0 0 20 Vicksburg 56 38 70 59 / 0 0 0 40 Hattiesburg 59 38 70 60 / 0 0 0 10 Natchez 58 40 71 60 / 0 0 0 20 Greenville 50 38 64 55 / 0 10 10 70 Greenwood 52 38 65 56 / 0 10 10 70 && .JAN WATCHES/WARNINGS/ADVISORIES... None. && EC/DL/EC
Hazardous weather outlook, Dec 1, 6:45 AM CST, 2 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 645 AM CST Thu Dec 1 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021245- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 645 AM CST Thu Dec 1 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 0 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
River Flood Warnings in Mississippi, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.